MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F MAXIMAL BARRIER TRAY WI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F MAXIMAL BARRIER TRAY WI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of recx1837 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the picc line nurses was placing a picc in a patient on monday (b)(6) 2019.The patient has a history of multiple central line placements.It was stated that when the picc nurse was making an attempt on the right arm with the line when it ¿kinked¿ at some blockage.She pulled the line out and inspected the wire tip, when she touched the tip it fell off in her hand.It was said that it "appears to have broken off at the kink inside of the catheter".On (b)(4) 2019- additional information received stated a new device was placed.
 
Event or Problem Description
It was reported that the picc line nurses was placing a picc in a patient on monday (b)(6)2019.The patient has a history of multiple central line placements.It was stated that when the picc nurse was making an attempt on the right arm with the line when it ¿kinked¿ at some blockage.She pulled the line out and inspected the wire tip, when she touched the tip it fell off in her hand.It was said that it "appears to have broken off at the kink inside of the catheter".2/11/2019- additional information received stated a new device was placed.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a frayed stylet is confirmed but the exact cause remains unknown.One 5 fr dl powerpicc solo was returned for investigation.Use residue was observed.The catheter was returned in two segments.The main segment extended up to the 36 cm depth marker.The second segment extended from the 36 cm up to the untrimmed distal end of the catheter.A bend in the catheter was observed at the 31 and 32 cm marks.The tls stylet and t lock assembly was returned within the red hub lumen.A 54mm segment of the stylet was returned separate from the main length.The t lock assembly was removed and bends in the stylet were observed that corresponded with the bends in the catheter.A guidewire was also present within the purple hub lumen.Microscopic observation of stylet revealed multiple kinks and bends.The wall thickness was measured and found within specification.The damage observed is likely to have been caused due to advancement against resistance; however, the exact cause remains unknown.The warnings and precautions contained in the ifu state, ¿warning: ensure that the stylet tip does not extend beyond the trimmed end of the catheter.Extension of the stylet tip beyond the catheter end, combined with kinking and excessive forces may result in vessel damage, stylet damage, difficult removal, stylet tip separation, potential embolism and risk of patient injury¿ and ¿caution: never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.Once the stylet is out, advance the catheter into the desired position.¿ a lot history review (lhr) of recx1837 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC SOLO2 CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F MAXIMAL BARRIER TRAY WI
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8346234
Report Number3006260740-2019-00294
Device Sequence Number11219038
Product Code LJS
UDI-Device Identifier00801741035760
UDI-Public(01)00801741035760
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
Report Date (Section F) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberN/A
Device Catalogue Number9295108D
Device Lot NumberRECX1837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/21/2019
Event Location Hospital
Date Report to Manufacturer02/19/2019
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR
Patient Weight79
Date Report Sent to FDA01/24/2019